Alert archive / Texas / High Wind Warnings in 2020
High Wind Warning 48, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Nov 27, 2020, 11:19 AM CST for Culberson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2020, 11:19 AM CST (17:19 UTC)
- Expired
- Nov 27, 2020, 2:14 PM CST
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
County Culberson County, TX
The radar
The El Paso radar (KEPZ), 212 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 5.3 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3023 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
232 WWUS74 KMAF 271719 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1119 AM CST Fri Nov 27 2020 TXZ271-272100- /O.NEW.KMAF.HW.W.0048.201127T1719Z-201127T2100Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 1019 AM MST Fri Nov 27 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... * WHAT...Northeast winds 35 to 45 mph with gusts up to 60 mph. * WHERE...Guadalupe and Delaware Mountains in Texas. * WHEN...Until 2 PM MST this afternoon. * IMPACTS...Motorists should exercise extreme caution while driving in the high wind warning area. Be alert to sudden gusts of wind that may cause you to lose control of your vehicle. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
1 follow-up statement
857 WWUS74 KMAF 272014 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 214 PM CST Fri Nov 27 2020 TXZ271-272115- /O.CAN.KMAF.HW.W.0048.000000T0000Z-201127T2100Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 114 PM MST Fri Nov 27 2020 ...HIGH WIND WARNING IS CANCELLED... Strong winds have diminished this afternoon. $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Nov 27, 5:14 AM CST, 6 hours 5 minutes earlier.
Area forecast discussion, Nov 27, 5:14 AM CST, 6 hours 5 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 514 AM CST Fri Nov 27 2020 .DISCUSSION... Please see 12z aviation discussion below. && .AVIATION... VFR is currently prevailing at all terminals. A front has moved through all TAF sites but KFST, where it is expected shortly after 12z. This front will shift winds out of the northeast and bring greater than 12 knots at most sites. Winds will diminish early this afternoon with the exception of KMAF where winds will remain elevated through tonight. BKN/OVC skies will persist, and guidance has falling ceilings by this afternoon. While MVFR conditions were kept out of the TAFs, conditions may drop below VFR by the end of this TAF period. Guidance is trending down with cigs, but confidence is too low to insert into the TAFs for now. -RA is also possible for KCNM/KHOB/KINK near the end of the TAF period as well, but was also kept out due to low confidence. && .PREV DISCUSSION... /issued 343 AM CST Fri Nov 27 2020/ DISCUSSION... The first of several cold fronts to affect the area the next seven days is currently moving through the area bringing modest northeasterly winds and cooler temperatures. An associated upper level trough dropping into the desert southwest will quickly move east into New Mexico today that will increase lift and precipitation chances tonight and early tomorrow for southeastern New Mexico, the Permian Basin, and the lower Trans Pecos. Forecast soundings in southeastern New Mexico show cooling throughout the column so the precip type will favor snow as opposed to freezing rain or sleet as surface temps near freezing, however QPF amounts will be very light anyway so nothing more than a light dusting should be expected. Rain amounts will be higher farther east and better moisture may allow as much as a quarter of an inch near Snyder and Colorado City before the rain ends Saturday afternoon. The low will move east into the Mississippi River Valley Sunday where it will merge with a deepening trough over the Great Lakes forming a very large East Coast low pressure system. This low will be the first in a series of upper level low pressure systems that move into the central U.S. and interact with each other. Models are handling the details poorly but do agree on a larger synoptic pattern of broad and deep low pressure over the eastern U.S. with an omega block ridge over the western U.S. The amplified ridge will send a series of cold fronts into the area next week keeping temperatures near to below normal and unfortunately leaving us with virtually no chance for additional rainfall. Hennig && .PRELIMINARY POINT TEMPS/POPS... Big Spring 56 38 46 33 / 10 50 50 0 Carlsbad 53 33 52 29 / 10 10 10 0 Dryden 64 47 60 38 / 10 40 20 0 Fort Stockton 55 36 53 35 / 10 30 10 0 Guadalupe Pass 48 32 48 35 / 0 0 0 0 Hobbs 53 30 48 30 / 10 20 10 0 Marfa 59 27 53 23 / 0 10 0 0 Midland Intl Airport 56 37 50 32 / 10 50 30 0 Odessa 56 34 50 33 / 10 40 20 0 Wink 57 35 54 30 / 10 20 10 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 88/10
Hazardous weather outlook, Nov 27, 2:05 AM CST, 9 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 205 AM CST Fri Nov 27 2020 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-280815- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 205 AM CST Fri Nov 27 2020 /105 AM MST Fri Nov 27 2020/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight A light wintry mix is possible Friday night for Northern Lea county and parts of Gaines county. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A light wintry mix is possible Saturday morning for Northern Lea county and parts of Gaines county. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
Nearby
High Wind Warnings in Texas, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.